Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 191, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 10, 2014, 10:31 PM CDT for Okfuskee County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2014, 10:31 PM CDT (03:31 UTC)
- Expired
- Sep 10, 2014, 11:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 71 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
344
WUUS54 KTSA 110331
SVRTSA
OKC107-110400-
/O.NEW.KTSA.SV.W.0191.140911T0331Z-140911T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1031 PM CDT WED SEP 10 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA...
* UNTIL 1100 PM CDT
* AT 1029 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PRAGUE...
AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...PADEN...BOLEY...WELTY AND
MASON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3564 9663 3563 9624 3545 9645 3545 9648
3543 9649 3542 9652 3545 9655 3543 9655
3539 9653 3540 9663
TIME...MOT...LOC 0332Z 221DEG 28KT 3544 9666
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
599
WWUS54 KTSA 110343
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT WED SEP 10 2014
OKC107-110400-
/O.CON.KTSA.SV.W.0191.000000T0000Z-140911T0400Z/
OKFUSKEE OK-
1043 PM CDT WED SEP 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
OKFUSKEE COUNTY UNTIL 1100 PM CDT...
AT 1042 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PADEN...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...BOLEY...WELTY AND MASON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3564 9663 3563 9624 3545 9645 3545 9648
3543 9649 3542 9652 3545 9655 3543 9655
3539 9653 3540 9663
TIME...MOT...LOC 0343Z 231DEG 32KT 3550 9656
HAIL...1.00IN
WIND...60MPH
$$582
WWUS54 KTSA 110355
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1055 PM CDT WED SEP 10 2014
OKC107-110405-
/O.EXP.KTSA.SV.W.0191.000000T0000Z-140911T0400Z/
OKFUSKEE OK-
1055 PM CDT WED SEP 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OKFUSKEE COUNTY
WILL EXPIRE AT 1100 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3564 9663 3563 9624 3545 9645 3545 9648
3543 9649 3542 9652 3545 9655 3543 9655
3539 9653 3540 9663
TIME...MOT...LOC 0355Z 234DEG 29KT 3555 9647
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 9:11 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 10, 9:11 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 911 PM CDT WED SEP 10 2014 ...UPDATE... .DISCUSSION... OUN SOUNDING CONTINUES TO SHOW RELATIVELY MOIST SOUTHWEST WINDS ABOVE THE FRONT. THIS COULD SUPPORT ELEVATED PRECIPITATION AND CONVECTION THROUGH THE NIGHT. RAP AND HRRR APPARENTLY SEE THIS AND ALSO DEVELOP PRECIPITATION LATER IN THE NIGHT. BEST BET IS AGAIN OVER WEST CENTRAL ARKANSAS INTO SOUTHEAST OKLAHOMA...GENERALLY ALONG AND SOUTH OF I-40. LOWER CHANCES WILL EXTEND NORTHWARD...BUT NOT ALL THE WAY TO THE KANSAS BORDER. WILL KEEP CHANCES IN THE FORECAST FOR FAR NORTHWEST ARKANSAS ALSO. LIGHT SHOWERS MOVING ACROSS PARTS OF NORTHEAST OK NOW. OTHER SHOWERS AND ISOLATED THUNDERSTORM REDEVELOPING ALONG I-40 FROM CHECOTAH TO THE WEST OF OKEMAH. && .PRELIMINARY POINT TEMPS/POPS... TUL 61 76 61 65 / 40 10 30 50 FSM 70 75 66 71 / 70 50 50 70 MLC 66 75 66 68 / 70 50 60 60 BVO 58 74 58 66 / 20 10 20 40 FYV 63 73 60 67 / 60 40 40 60 BYV 62 72 58 66 / 60 30 40 50 MKO 63 77 63 66 / 50 20 40 60 MIO 59 73 57 66 / 20 10 20 40 F10 63 76 62 65 / 50 20 40 60 HHW 71 80 69 74 / 60 60 70 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...02 LONG TERM....02
Hazardous weather outlook, Sep 10, 5:07 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 507 PM CDT WED SEP 10 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 506 PM CDT WED SEP 10 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHWEST ARKANSAS TO SOUTHEAST OKLAHOMA. ONSET...THIS EVENING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHWEST ARKANSAS TO SOUTHEAST OKLAHOMA. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHWEST ARKANSAS TO SOUTHEAST OKLAHOMA. ONSET...THIS EVENING. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING BUT ENDING BY EARLY EVENING. DISCUSSION... A COLD FRONT WILL MOVE THROUGH THE AREA DURING THE EVENING AND OVERNIGHT. THUNDERSTORMS ARE EXPECTED ALONG THE FRONT. SOME STORMS MAY ALSO FORM BEHIND THE FRONT...BUT THE GREATEST CHANCES FOR STORMS WILL BE SOUTHEAST OF A LINE FROM ABOUT FAYETTEVILLE TO MCALESTER. THE ATMOSPHERE IS NOT ESPECIALLY UNSTABLE...BUT A FEW STORMS COULD BECOME STRONG WITH AN ISOLATED SEVERE STORM POSSIBLE...FROM NORTHWEST ARKANSAS INTO FAR SOUTHEAST OKLAHOMA. HEAVY RAIN WILL BE A POSSIBILITY WITH ANY STORMS THAT FORM. BUT THE GROUND IS DRY...AND RAINFALL OF TWO TO THREE INCHES IN ONE HOUR WOULD BE REQUIRED FOR FLASH FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS MAY BE ONGOING ACROSS SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS THURSDAY MORNING...WITH ISOLATED THUNDER POSSIBLE INTO FRIDAY. COOL AND STABLE WEATHER WILL LAST INTO SUNDAY...WITH CHANCES OF THUNDERSTORMS RETURNING SUNDAY NIGHT. BY THAT TIME...NORTHWEST FLOW DEVELOPS ALOFT AND WILL BRING ANOTHER FRONT INTO THE AREA LATE MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 10, 7:13 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CDT WED SEP 10 2014
OKZ075-110045-
LATIMER OK-
713 PM CDT WED SEP 10 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL LATIMER
AT 713 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
HIGGINS...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WILBURTON...HIGGINS...BENGAL...DAMON...PANOLA
AND RED OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3481 9548 3495 9544 3501 9497 3485 9504
3485 9506 3482 9506 3477 9508
TIME...MOT...LOC 0013Z 271DEG 23KT 3488 9536Special weather statement, Sep 10, 7:53 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT WED SEP 10 2014
ARZ010-011-019-020-110115-
CRAWFORD AR-FRANKLIN AR-MADISON AR-WASHINGTON AR-
753 PM CDT WED SEP 10 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN CRAWFORD...SOUTHERN MADISON AND SOUTHEASTERN
WASHINGTON
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 752 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF COMBS TO TONEY...MOVING EAST AT
25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...PARADISE...ALIX...TAFT...BIDVILLE...OZARK...BRANCH...PETER
PENDER...MEG...DENNING...CECIL...ALTUS...TONEY...LONELM...CRAVENS...
WATALULA...JETHRO...MOUNTAIN TOP...BARNES...TURNERS BEND...CASS...
REDDING...WIEDERKEHR VILLAGE...SAINT PAUL...PETTIGREW...COMBS...
BRASHEARS...DUTTON...PATRICK...BOSTON...DELANEY AND ETNA.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3576 9369 3538 9370 3536 9372 3536 9375
3540 9380 3532 9381 3531 9382 3532 9390
3523 9393 3523 9399 3586 9399 3585 9353
3576 9353
TIME...MOT...LOC 0052Z 271DEG 22KT 3577 9386 3552 9394Special weather statement, Sep 10, 8:16 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT WED SEP 10 2014
ARZ020-029-110145-
FRANKLIN AR-SEBASTIAN AR-
816 PM CDT WED SEP 10 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
FRANKLIN AND SEBASTIAN
AT 815 PM CDT...GUSTY WINDS HAVE BEEN GENERATED BY STRONG
THUNDERSTORMS. THE GUST FRONT WAS LOCATED ALONG A LINE EXTENDING
FROM MOUNTAIN TOP TO 4 MILES SOUTH OF OZARK TO PETER PENDER TO FORT
CHAFFEE TO HARTFORD...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...LIBERTY...CROSSROADS...MILLTOWN...PATTERSON...TAFT...
OZARK...CHARLESTON...BRANCH...URSULA...PETER PENDER...VESTA...
EG...CECIL...CRAVENS...WATALULA...MOUNTAIN TOP...HARTFORD...
GREENWOOD...ARKOLA...HUNTINGTON...MIDLAND...DAYTON...
WITCHERVILLE...WASHBURN...BURNVILLE...EXCELSIOR...MANSFIELD...FORT
CHAFFEE...BLOOMER AND ETNA.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3541 9380 3532 9381 3532 9390 3523 9393
3523 9402 3514 9403 3514 9413 3510 9413
3507 9423 3496 9425 3494 9445 3511 9444
3572 9372 3570 9369
TIME...MOT...LOC 0115Z 296DEG 19KT 3559 9367 3543 9381
3533 9395 3520 9405 3503 9439Special weather statement, Sep 10, 8:36 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
836 PM CDT WED SEP 10 2014
OKZ076-110200-
LE FLORE OK-
836 PM CDT WED SEP 10 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE
AT 836 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF SHADY POINT TO 5 MILES WEST OF
HODGEN...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...POTEAU...HODGEN...HEAVENER...HOWE...
WISTER...SHADY POINT...CAMERON AND HEAVENER RUNESTONE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3510 9445 3509 9444 3508 9445 3481 9445
3481 9446 3486 9476 3513 9471 3517 9444
3510 9444
TIME...MOT...LOC 0136Z 273DEG 21KT 3509 9465 3486 9469The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:13 PM CDT | Special Weather Statement | TSA | Latimer | 32 min |
| Sep 10, 7:21 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 27 min |
| Sep 10, 7:35 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 40 min |
| Sep 10, 8:36 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| Sep 11, 2:46 AM CDT | Areal Flood Advisory | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 3 hr |
| Sep 11, 8:12 AM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.